Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 211, NWS Tulsa, OK

April 24, 2006Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 24, 2006, 9:17 PM CDT for Washington County, Oklahoma. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 24, 2006, 9:17 PM CDT (02:17 UTC)
Expired
Apr 24, 2006, 9:45 PM CDT
In force
28 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

County Washington County, OK

The radar

The Tulsa radar (KINX), 53 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 24, 5:30 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 2.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2006-04-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2006-04-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 70 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2449 m above ground
0-6 km bulk shear
55 kt
0-1 km storm-relative helicity
70 m²/s²
0-3 km storm-relative helicity
75 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KTSA 250217
SVRTSA
OKC147-250245-
/O.NEW.KTSA.SV.W.0211.060425T0217Z-060425T0245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
917 PM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WASHINGTON COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 945 PM CDT

* AT 911 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING WINDS TO 60 MPH. THIS
  STORM WAS LOCATED 6 MILES WEST OF VERA...MOVING NORTHEAST AT 30
  MPH.

* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...VERA AND
  RAMONA.

STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

LAT...LON 3662 9582 3662 9583 3644 9582 3644 9600
      3655 9600 3661 9588 3662 9587 3663 9583
      3664 9582

$$
1 follow-up statement
000 
WWUS54 KTSA 250243
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
943 PM CDT MON APR 24 2006

OKC147-250253-
/O.EXP.KTSA.SV.W.0211.000000T0000Z-060425T0245Z/
WASHINGTON OK-
943 PM CDT MON APR 24 2006

...THE SEVERE THUNDERSTORM WARNING FOR WASHINGTON COUNTY EXPIRES AT
945 PM CDT...

THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 2 AM.

LAT...LON 3662 9582 3662 9583 3644 9582 3644 9600
      3655 9600 3661 9588 3662 9587 3663 9583
      3664 9582

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 7:35 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, Apr 24, 7:35 PM CDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
735 PM CDT MON APR 24 2006

.MESOSCALE UPDATE...
TULSA CELL MOVING NORTHEAST CONTINUES IN VERY
FAVORABLE SHEAR/HELICITY ENVIRNMENT. HOWEVER...
LATEST GRID LI VALUES BECOME POSITIVE AS CELL
MOVES NORTHEAST. CELL MAY DISREGARD LI VALUES
GIVEN SHEAR/HELICITY PARAMETERS. ROTATING PART
OF CELL REACHES ROGERS COUNTY ABOUT 745 PM.

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&
Hazardous weather outlook, Apr 24, 9:12 PM CDT, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
912 PM CDT MON APR 24 2006

ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
911 PM CDT MON APR 24 2006

...SEVERE WEATHER TO CONTINUE INTO THE OVERNIGHT HOURS...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...TONIGHT.
TORNADO.
	RISK...ELEVATED.
	AREA....EASTERN OKLAHOMA.
	ONSET...ONGOING.
	AREA AT GREATEST RISK...WEST OF A TULSA TO MCALESTER LINE.

SEVERE THUNDERSTORM.
	RISK...ELEVATED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.
	AREA AT GREATEST RISK...NORTHEAST OKLAHOMA.

DISCUSSION...
STRONG TO SEVERE THUNDERSTORMS CONTINUE ALONG AND AHEAD OF A
DRY LINE/COLD FRONT ACROSS CENTRAL OKLAHOMA THIS EVENING.
THESE THUNDERSTORMS WILL CONTINUE TO BE STRONG TO SEVERE INTO
THE OVERNIGHT HOURS AS THE AIRMASS REMAINS FAVORABLE IN ADVANCE
OF THE FRONTAL BOUNDARY. A FEW TORNADIC SUPERCELLS WILL BE POSSIBLE
AS THE DEEP LAYER SHEAR IS MORE THAN ADEQUATE. THE THUNDERSTORMS WILL
DEVELOP INTO A COMPLEX WITH THE POTENTIAL FOR HAIL AND STRONG WINDS EARLY
TUESDAY MORNING.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION LIKELY NEEDED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...THUNDERSTORM POTENTIAL.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
THUNDERSTORMS FROM TONIGHT WILL LINGER INTO TUESDAY MORNING
BEFORE ENDING.  HIGH PRESSURE WILL TAKE CONTROL LATER IN THE
DAY AND WILL STAY OVER THE AREA WEDNESDAY AND THURSDAY.
LATE THIS WEEK A COLD FRONT WILL SLOWLY ADVANCE INTO THE AREA
FROM THE NORTH WHILE AN UPPER LEVEL LOW TRIES TO MOVE NORTHEAST
INTO THE AREA FROM THE DESERT SOUTHWEST.  THUNDERSTORM CHANCES
WILL RESULT.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.

In the hours before

Local storm report, Apr 24, 7:58 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
758 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0756 PM     HAIL             4 NE OWASSO             36.31N 95.80W
04/24/2006  E2.50 INCH       ROGERS             OK   TRAINED SPOTTER

            161ST EAST AVENUE AND 96TH STREET NORTH.

&&

JDS
Special weather statement, Apr 24, 8:08 PM CDT, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
808 PM CDT MON APR 24 2006

OKZ055-250145-
WASHINGTON OK-
808 PM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 845 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     SOUTHERN WASHINGTON

AT 808 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 11
MILES WEST OF RAMONA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...VERA...RAMONA AND
OCHELATA.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Local storm report, Apr 24, 8:10 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
810 PM CDT MON APR 24 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0809 PM     HAIL             AVANT                   36.49N 96.06W
04/24/2006  E0.88 INCH       OSAGE              OK   PUBLIC

&&

JDS
Special weather statement, Apr 24, 8:33 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
833 PM CDT MON APR 24 2006

OKZ056-250215-
NOWATA OK-
833 PM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 915 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     NOWATA

AT 833 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 15
MILES WEST OF WATOVA...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THIS STORM INCLUDE...NOWATA...WATOVA AND NEW
ALLUWE.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.
Special weather statement, Apr 24, 8:58 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
858 PM CDT MON APR 24 2006

OKZ057-250230-
CRAIG OK-
858 PM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 930 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     CRAIG

AT 858 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
SOUTHWEST OF PYRAMID CORNERS...MOVING NORTHEAST AT 30 MPH. SOME
LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE...PYRAMID
CORNERS...BLUEJACKET AND WELCH.

A LARGE PORTION OF CRAIG COUNTY WILL BE AFFECTED BY THIS STORM
THROUGH 930 PM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.
Special weather statement, Apr 24, 9:06 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
906 PM CDT MON APR 24 2006

OKZ058-250245-
OTTAWA OK-
906 PM CDT MON APR 24 2006

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 945 PM CDT
FOR THE FOLLOWING COUNTY:

IN NORTHEAST OKLAHOMA
     OTTAWA

AT 906 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
OTTAWA...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MIAMI...FAIRLAND...WYANDOTTE...
OTTAWA AND PEORIA.

A LARGE PORTION OF OTTAWA COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 945 PM CDT.

THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
50 MPH.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 24, 7:16 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee59 min
Apr 24, 7:28 PM CDTTornado WarningTSATulsa34 min
Apr 24, 7:39 PM CDTSevere Thunderstorm WarningTSARogers48 min
Apr 24, 8:10 PM CDTSevere Thunderstorm WarningTSAWashington65 min
Apr 24, 8:14 PM CDTSevere Thunderstorm WarningTSACreek, Osage, Pawnee61 min
Apr 24, 8:43 PM CDTSevere Thunderstorm WarningTSATulsa62 min
Apr 24, 9:14 PM CDTSevere Thunderstorm WarningTSAMayes, Rogers, Wagoner61 min
Apr 24, 9:22 PM CDTSevere Thunderstorm WarningTSAOkfuskee38 min
Apr 24, 9:25 PM CDTSevere Thunderstorm WarningTSACreek43 min
Apr 24, 10:16 PM CDTSevere Thunderstorm WarningTSADelaware, Mayes59 min
Apr 24, 10:57 PM CDTSevere Thunderstorm WarningTSACherokee, Sequoyah63 min
Apr 24, 11:10 PM CDTSevere Thunderstorm WarningTSAAdair50 min
Apr 24, 11:52 PM CDTSevere Thunderstorm WarningTSALeFlore38 min
Apr 24, 11:53 PM CDTSevere Thunderstorm WarningTSAOkfuskee52 min
Apr 25, 12:00 AM CDTSevere Thunderstorm WarningTSASequoyah30 min
Apr 25, 12:58 AM CDTSevere Thunderstorm WarningTSAMcIntosh47 min
Apr 25, 1:48 AM CDTSevere Thunderstorm WarningTSAPushmataha57 min
Apr 25, 2:19 AM CDTSevere Thunderstorm WarningTSALeFlore56 min
Apr 25, 2:42 AM CDTSevere Thunderstorm WarningTSAPushmataha63 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.